Have been on Prozac 40 mg for 1 yr, 20 mg to 15 years. Had a severe 'nervous breakdown' 3 weeks ago. First one ever. Mainly due to my Crohn's Disease that has been really bad. Was hospitalized for 5 days for medical & emotional. Put on Lamictal 150 mg/day. When released, psychiatrist changed it to 75 mg/day for 1 week, then 150 mg/ day, which is where I'm at now. My question, is the darkness is gone, but I'm so lazy, lack of energy, procrastinate on almost everything - even fun things, don't want to go out of the house, etc. How long until this subsides? This is not me. I've always been energetic - not manic. Just normal. What is the usual time line on Lactimal?
It will take as much as 4- 5 weeks before you notice any great change from lamictal for mood disorder. Of course everyone is different but it genearally takes at least that much time to build in your system. Your doctor upped your dose relatively quick, so just be aware that a rash is a possible side effect and can be serious, so be sure to contact your doctor if that happens. Also, tiredness and weakness are common side effects. This may subside some with continued use.
I use to take lamictal and had good success with it. My doctor took me off of it when he put me on abilify which helps the efficacy of the antidepressant I take. He believes in as few a drugs as possible. My sister, also, takes lamictal and lexapro (an antidepressant) with continued success.
Also, I don't know whether you are male or female but if you are female, oral contraceptives containing estrogen will affect the amount of lamictal that you need to take. Just to give you heads up
Hope this helps,
just like you i was also on paxil and started on lamictal cause of major depression and a psychotic break sent me to the funny farm for a week.i also am new to lamictal and it's hella expensive i found out. unlike you i love the meds, by the second day i was perked up and actually felt normal for the first time in a very long timel. i was a little upset that birth control pills wont work with this med so make sure you use a condom or something if you don't want a kiddo in ur near future. Hope this helps. PS I'm a RN and know lots of stuff about meds n stuff through experience so if you ever need advice let me know, would love to help out. this goes for anyone reading this response...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Nov 2012 • 2 answers
Posted 14 Jan 2013 • 2 answers
Posted 13 May 2013 • 6 answers
Posted 13 Nov 2014 • 3 answers
Posted 24 Jun 2017 • 4 answers